Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2005, 6:05 PM CDT for Cherokee County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2005, 6:05 PM CDT (23:05 UTC)
- Expired
- Aug 22, 2005, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:20 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 22, 3:20 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON AUG 22 2005
.DISCUSSION...
UNOFFICIALLY 104 DEGREES IN SHREVEPORT TODAY BREAKS THE OLD RECORD OF
103 DEGREES SET IN 1980. FOR THE THIRD STRAIGHT DAY...MANY OF OUR
OBSERVING SITES HAVE HIT AND SURPASSED THE 100 DEGREE MARK WITH HEAT
INDEX VALUES ABOVE 105 DEGREES APPROACHING 110. DO NOT FORESEE MUCH
IN THE WAY OF CHANGE ON TUESDAY AS 850MB TEMPS SUGGEST ANOTHER HOT
DAY DESPITE WHAT MOS TEMPS SAY. HAVE GONE CLOSER TO NAM 2M TEMPS
WHICH HAVE PRETTY MUCH PEGGED TODAYS TEMPERATURES. HEAT ADVISORY
REMAINS IN PLACE AREAWIDE FOR TUESDAY.
ISOLATED STRONG/SEVERE THUNDERSTORMS HAVE ERUPTED WITH STRONG
DOWNBURST WINDS LIKELY AS STORM CORES ARE VERY HIGH WITH SUCH WARM
TEMPERATURES NEAR THE SURFACE. THIS WILL CONTINUE TO BE POSSIBLE
THROUGH THE EVENING AS STORMS FEED OFF EACH OTHER AND NEW STORMS
DEVELOP OFF OF RESULTING OUTFLOW BOUNDARIES. KEPT POP WORDING
EVENING ONLY ALONG AND SOUTH OF THE I-20 CORRIDOR BUT KEPT SLIGHT
CHANCE POPS GOING FOR MOST OF THE NIGHT FURTHER NORTH WHERE OVERNIGHT
CONVECTION MAY BE POSSIBLE DUE TO SHORTWAVE INTERACTION.
LOW LEVEL THICKNESSES PROGS DO SUGGEST SOME SLIGHT MODERATION OF THE
CURRENT AIRMASS BY THURSDAY INTO NEXT WEEKEND AND HAVE THUS BROUGHT
TEMPS BACK CLOSER TO MOS BUT STILL SLIGHTLY ABOVE NORMAL FOR LATE
AUGUST. POPS LOOK SLIM THROUGHOUT THE FORECAST CYCLE...EXCEPT FOR
SCATTERED CONVECTION ON WEDNESDAY AND THURSDAY WITH HIGHER PRECIPITABLE
WATER AND LESS CONVECTIVE INHIBITION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 103 77 100 / 20 10 10 10
MLU 74 98 75 96 / 20 20 20 30
DEQ 72 102 72 100 / 20 20 20 10
TXK 76 103 77 100 / 20 20 20 10
ELD 73 102 75 100 / 20 20 20 30
TYR 76 100 76 98 / 20 10 10 10
GGG 76 101 75 100 / 20 10 10 10
LFK 76 100 75 98 / 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13Hazardous weather outlook, Aug 22, 12:00 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 22 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE UPPER 90S TO NEAR 102 DEGREES. THIS WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS WILL REMAIN RAIN FREE. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK. IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
In the hours before
Local storm report, Aug 22, 3:19 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 4 S CENTER 31.74N 94.18W
08/22/2005 0.88 INCH SHELBY TX BROADCAST MEDIA
REPORTED BY KTRE IN LUFKIN
0255 PM TSTM WND DMG 8 E CENTER 31.79N 94.04W
08/22/2005 SHELBY TX CO-OP OBSERVER
TREES DOWN ON HIGHWAY 417 THREE MILES EAST OF
SHELBYVILLE.
&&
MDUPLANTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 42 min |
| Aug 22, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 26 min |
| Aug 22, 2:10 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
| Aug 22, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 60 min |
| Aug 22, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.